Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, July 7, 2012
July 7, 2012 · NWS PBZ · 26 events in 10 counties and zones
Scattered severe thunderstorms developed across portions of eastern Ohio and western Pennsylvania ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $770,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms developed across portions of eastern Ohio and western Pennsylvania ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 7, 1:56 PM EST, 29 minutes earlier.
Area forecast discussion, Jul 7, 1:56 PM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
256 PM EDT SAT JUL 7 2012
.SYNOPSIS...
THIS AFTERNOON SHOULD CLOSE OUT THE STRETCH OF OPPRESSIVE HEAT
THAT HAS BEEN ACROSS THE REGION. A COLD FRONT WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO SUNDAY...WITH A
CHANCE FOR SEVERE WEATHER BOTH DAYS. FORECAST HIGHS FOR NEXT WEEK
ARE FORECAST TO RETURN TO THE UPPER 70S AND 80S.
&&
.NEAR TERM /THROUGH SUNDAY/...
TEMPERATURES HAVE REACHED 100 IN ZANESVILLE AND NEW PHILADELPHIA
THIS AFTERNOON...ALTHOUGH INCREASING CUMULUS DEVELOPMENT MAY
PREVENT LOCATIONS IN OUR OTHER THREE STATES FROM REACHING 100
DEGREES. AHEAD OF THE COLD FRONT THAT REMAINS STRETCHED FROM NEW
YORK TO MICHIGAN...ISOLATED THUNDERSTORMS HAVE STARTED TO DEVELOP
IN NORTHEAST OHIO AND WESTERN PENNSYLVANIA. THUNDERSTORM COVERAGE
IS EXPECTED TO INCREASE INTO THE MID/LATE AFTERNOON HOURS.
DAMAGING WINDS ARE THE PRIMARY THREAT WITH THE SEVERE THUNDERSTORM
WATCH THAT HAS BEEN ISSUED FOR LOCATIONS ALONG AND NORTH OF THE
INTERSTATE 70 CORRIDOR. COVERAGE WILL DIMINISH OVERNIGHT...BUT
MODELS ARE NOT VERY AGGRESSIVE WITH SHOWER/STORM DEVELOPMENT FOR
TOMORROW. HAVE CONTINUED WITH CHANCE POPS...BUT ONLY HAVE GONE
WITH LIKELY POPS SOUTH OF THE MASON-DIXON LINE LATE SUNDAY
AFTERNOON. A CONTINUED THREAT FOR SEVERE WEATHER WILL REMAIN
TOMORROW SOUTH OF PITTSBURGH.
ALTHOUGH TEMPERATURES WILL COOL OFF IN A RELATIVE SENSE...INTO THE
80S...HEAT INDICES IN PORTIONS OF OHIO AND WEST VIRGINIA WHERE
POWER OUTAGES REMAIN WILL STILL PUSH INTO THE 90S. WILL ALLOW
EVENING SHIFT TO MAKE DECISION ABOUT WHAT LOCATIONS SHOULD RECEIVE
A HEAT ADVISORY FOR SUNDAY.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
COLD FRONT WILL REMAIN ALONG THE MASON-DIXON LINE SUNDAY
NIGHT...AND VERY SLOWLY DRIFT TO THE SOUTH THROUGH THE REST OF THE
PERIOD. CONVECTION SHOULD STEADILY MOVE SOUTH OF THE AREA SUNDAY
NIGHT INTO MONDAY...ALTHOUGH A SLIGHT CHANCE FOR THUNDERSTORMS
WILL REMAIN IN THE WV/MD RIDGES MONDAY NIGHT INTO TUESDAY. HIGH
TEMPERATURES WILL RETURN TO NEAR NORMAL VALUES...IN THE 80S.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ECMWF AND NAEFS MODEL OUTPUT CONTINUE TO SHOW UPPER LEVEL TROUGHING
ACROSS THE NORTHEAST U.S. LATE IN THE WEEK...WITH THE TROUGH LIFTING
FURTHER NORTHEAST BY THE WEEKEND. MOST OF THE EXTENDED PERIOD SHOULD
REMAIN DRY...BUT LOW LEVEL MOISTURE WILL BEGIN TO INCREASE BY
THURSDAY. THIS SHOULD ALLOW ISOLATED THUNDERSTORMS TO POP UP MAINLY
ALONG THE RIDGES FROM THURSDAY THROUGH SATURDAY.
FORECAST TEMPERATURES ARE CLOSE TO HPC...WITH NEAR NORMAL READINGS
THORUGH FRIDAY...AND A COUPLE DEGREES ABOVE NORMAL FOR SATURDAY.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
A COLD FRONT CURRENTLY STRETCHED ACROSS LOWER MI AND SOUTHERN NY
WILL SAG SOUTHWARD THROUGH PA TONIGHT AND PUSH INTO NORTHERN WV
SUNDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS WITH THE
POTENTIAL FOR RESTRICTIONS CAN BE EXPECTED ALONG THIS BOUNDARY.
COVERAGE SHOULD REMAIN TOO SPARSE FOR MENTION IN TAFS.
WEST SURFACE WINDS WILL GUST TO 15 TO 20KT THIS AFTERNOON...THEN
BECOME NORTHWEST 5 TO 10KT TONIGHT.
OUTLOOK...SUNDAY NIGHT THROUGH THURSDAY...
VFR CONDITIONS SHOULD PREVAIL AS WEAK HIGH PRESSURE MOVES ACROSS
THE GREAT LAKES AND THE FRONTAL BOUNDARY STAYS WELL TO OUR SOUTH.
&&
.CLIMATE...
RECORD HIGHS FOR LOCAL CLIMATE SITES FOR TODAY...
TODAY
PITTSBURGH 101 (1988)
MORGANTOWN 97 (1988)
ZANESVILLE 100 (1988)
DUBOIS 97 (1988)
WHEELING 89 (1952)
NEW PHILADELPHIA 97 (1988)
THE LAST TIME PITTSBURGH REACHED 100 DEGREES WAS JULY 15 1995. THE
LAST TIME ZANESVILLE REACHED 100 DEGREES WAS JULY 31 1999. THE
LAST TIME MORGANTOWN REACHED 100 DEGREES WAS JULY 16 1988.
&&
.EQUIPMENT...
THE PITTSBURGH WSR-88D (KPBZ) REMAINS OUT OF SERVICE FOR NEEDED
MAINTENANCE THIS AFTERNOON...BUT IS EXPECTED TO RETURN TO SERVICE
BY THIS EVENING.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
OHZ039>041-048>050-057>059-068-069.
PA...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ013-
014-020-021-029-031.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ007-008-015-
022-023-073-075.
WV...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
WVZ001>004-012-021-022.
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ023.
&&Hazardous weather outlook, Jul 7, 1:29 PM EST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
229 PM EDT SAT JUL 7 2012
OHZ039-048>050-058-059-PAZ021-029-WVZ001>003-081200-
TUSCARAWAS-COSHOCTON-HARRISON-JEFFERSON OH-GUERNSEY-BELMONT-
ALLEGHENY-WASHINGTON-HANCOCK-BROOKE-OHIO-
229 PM EDT SAT JUL 7 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-PAZ076-WVZ041-081200-
GARRETT-FAYETTE RIDGES-TUCKER-
229 PM EDT SAT JUL 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ074-081200-
WESTMORELAND RIDGES-
229 PM EDT SAT JUL 7 2012
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ075-WVZ023-081200-
FAYETTE-PRESTON-
229 PM EDT SAT JUL 7 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ073-081200-
WESTMORELAND-
229 PM EDT SAT JUL 7 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ057-068-069-PAZ031-WVZ004-012-021-022-081200-
MUSKINGUM-NOBLE-MONROE-GREENE-MARSHALL-WETZEL-MARION-MONONGALIA-
229 PM EDT SAT JUL 7 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS LATE
THIS AFTERNOON INTO TONIGHT. THE MAIN THREAT WILL BE DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SUNDAY. THE MAIN
THREAT WILL BE DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ007-008-015-022-023-081200-
MERCER-VENANGO-CLARION-ARMSTRONG-INDIANA-
229 PM EDT SAT JUL 7 2012
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ009-016-081200-
FOREST-JEFFERSON PA-
229 PM EDT SAT JUL 7 2012
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
OHZ040-041-PAZ013-014-020-081200-
CARROLL-COLUMBIANA-LAWRENCE-BUTLER-BEAVER-
229 PM EDT SAT JUL 7 2012
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST
PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 7, 12:33 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
133 PM EDT SAT JUL 7 2012
MDZ001-PAZ009-016-074-076-WVZ041-072200-
GARRETT-FOREST-JEFFERSON PA-WESTMORELAND RIDGES-FAYETTE RIDGES-
TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA...
PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY...LIGONIER...
DONEGAL...NEW FLORENCE...ACME...CHAMPION...NORMALVILLE...
FARMINGTON...OHIOPYLE...MARKLEYSBURG...PARSONS...DAVIS...THOMAS
133 PM EDT SAT JUL 7 2012
...HOT AND HUMID WEATHER THIS AFTERNOON...
TEMPERATURES WILL RISE INTO THE LOWER TO MID 90S THIS AFTERNOON.
THESE READINGS COMBINED WITH THE HIGH HUMIDITY WILL RESULT IN HEAT
INDEX VALUES IN THE MID AND UPPER 90S.
* HEAT INDEX VALUES: 95 TO 99 FROM 2 TO 6 PM.
PRECAUTIONARY ACTIONS...
WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO MORNING OR
EVENING. WEAR LIGHT COLORED...LIGHTWEIGHT...AND LOOSE FITTING
CLOTHING...AND DRINK PLENTY OF WATER.
Special weather statement, Jul 7, 1:21 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
221 PM EDT SAT JUL 7 2012
OHZ041-PAZ013-020-WVZ001-071900-
BEAVER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE PA-
221 PM EDT SAT JUL 7 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIANA...
NORTHEASTERN HANCOCK...NORTHWESTERN BEAVER AND SOUTHWESTERN LAWRENCE
COUNTIES...
AT 218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF SALEM...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SALEM... GUILFORD LAKE STATE PARK...
LEETONIA... COLUMBIANA... LISBON...
DARLINGTON... BLACKHAWK... EAST PALESTINE...
BEAVER CREEK STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 7 AND 10.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4091 8081 4091 8054 4086 8034 4058 8049
4084 8099 4091 8093 4091 8090 4093 8091
4093 8090 4093 8083Special weather statement, Jul 7, 2:08 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
308 PM EDT SAT JUL 7 2012
OHZ041-PAZ013-020-WVZ001-071945-
BEAVER PA-COLUMBIANA OH-HANCOCK WV-LAWRENCE PA-
308 PM EDT SAT JUL 7 2012
...A THUNDERSTORM WILL AFFECT EXTREME NORTHEASTERN
HANCOCK...NORTHEASTERN COLUMBIANA...SOUTHWESTERN LAWRENCE AND
WESTERN BEAVER COUNTIES...
AT 307 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF SALEM...MOVING EAST AT 20 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SALEM... LEETONIA... LISBON...
COLUMBIANA... SHIPPINGPORT... DARLINGTON...
BLACKHAWK... BEAVER FALLS... EAST PALESTINE...
BEAVER CREEK STATE PARK...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 31 AND 37.
I-76 BETWEEN MILE MARKERS 7 AND 15.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4093 8082 4091 8081 4091 8063 4085 8026
4056 8042 4083 8091 4094 8084 4093 8083Special weather statement, Jul 7, 2:20 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
320 PM EDT SAT JUL 7 2012
PAZ013-014-020-072000-
BEAVER PA-BUTLER PA-LAWRENCE PA-
320 PM EDT SAT JUL 7 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BUTLER...LAWRENCE AND
NORTHEASTERN BEAVER COUNTIES...
AT 317 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEW CASTLE...MOVING
SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
PULASKI... NEW CASTLE... BESSEMER...
HARLANSBURG... ELLWOOD CITY... MCCONNELLS MILL...
MORAINE STATE PARK... ZELIENOPLE... EVANS CITY...
BUTLER...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 5 AND 14.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 85 AND 105.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4096 7975 4071 7999 4096 8051 4112 8045
WOODRUM
Thunderstorm Wind, Lawrence
- When
- July 7, 2:25 PM EST
- Where
- Lawrence County, New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 41.000, -80.350
Law enforcement reported trees and power lines down in and around new castle.
Thunderstorm Wind, Butler
- When
- July 7, 2:50 PM EST
- Where
- Butler County, 0.87 mi NE of Windward Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 40.910, -79.870
An off duty NWS employee reported trees down blocking Route 38 in Oakland Township.
Thunderstorm Wind, Butler
- When
- July 7, 3:05 PM EST
- Where
- Butler County, 2.96 mi ENE of Butler Graham Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Trained Spotter
- Coordinates
- 40.800, -79.900
A trained spotter reported numerous trees down along Route 8.
Thunderstorm Wind, Jefferson
- When
- July 7, 3:06 PM EST
- Where
- Jefferson County, 0.69 mi N of Brookville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 41.180, -79.080
Emergency management reported numerous trees down in and around Brookville.
Thunderstorm Wind, Butler
- When
- July 7, 3:15 PM EST
- Where
- Butler County, 0.69 mi N of Saverville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 40.730, -79.750
The public reported trees down.
Thunderstorm Wind, Mercer
- When
- July 7, 3:20 PM EST
- Where
- Mercer County, 0.86 mi SW of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Trained Spotter
- Coordinates
- 41.160, -80.090
A trained spotter reported a tree down on a house.
Thunderstorm Wind, Mercer
- When
- July 7, 3:20 PM EST
- Where
- Mercer County, 0.52 mi W of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.170, -80.090
A trained spotter reported trees down on Highway 173 and Interstate 80.
Thunderstorm Wind, Armstrong
- When
- July 7, 3:22 PM EST
- Where
- Armstrong County, 0.87 mi NE of Dock Hollow
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Employee
- Coordinates
- 40.710, -79.660
An off duty NWS employee reported numerous trees down, treetops sheared off, and signs down as well as a tree blown onto a trailer.
Thunderstorm Wind, Butler
- When
- July 7, 3:30 PM EST
- Where
- Butler County, Sarver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- NWS Employee
- Coordinates
- 40.730, -79.730
Off duty NWS employee reported numerous trees down.
Thunderstorm Wind, Butler
- When
- July 7, 3:30 PM EST
- Where
- Butler County, 0.52 mi W of Saxonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 40.750, -79.810
Amateur radio reported trees down on Berewer Road.
Thunderstorm Wind, Butler
- When
- July 7, 3:30 PM EST
- Where
- Butler County, 1.05 mi W of Saxonburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 40.750, -79.820
Amateur radio reported trees uprooted at West Minister Road and Eckestown Road.
Thunderstorm Wind, Armstrong
- When
- July 7, 3:43 PM EST
- Where
- Armstrong County, Ford City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Public
- Coordinates
- 40.770, -79.530
The public reported damage to outbuildings near Ford City.
Thunderstorm Wind, Armstrong
- When
- July 7, 3:50 PM EST
- Where
- Armstrong County, Ford City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.770, -79.530
Numerous trees were reported down in and around Ford City.
Thunderstorm Wind, Clarion
- When
- July 7, 3:50 PM EST
- Where
- Clarion County, 0.69 mi S of Sligo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 41.110, -79.500
Numerous trees were reported down in Sligo.
Thunderstorm Wind, Indiana
- When
- July 7, 4:05 PM EST
- Where
- Indiana County, 0.69 mi S of Chevy Chase Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 40.620, -79.150
Numerous trees were reported down in the Borough of Indiana.
Thunderstorm Wind, Allegheny
- When
- July 7, 4:30 PM EST
- Where
- Allegheny County, 0.87 mi NW of (Agc)allegheny Co Ar
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 40.360, -79.940
The ASOS at the Allegheny Airport reported a wind gust to 53 knots.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:32 PM EST
- Where
- Jefferson County, 0.87 mi NW of Oliveburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 40.990, -79.040
Trees and power lines were reported down north of Punxsutawney.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:36 PM EST
- Where
- Jefferson County, 0.69 mi S of Punxsutawney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.940, -78.970
Trees and power lines were reported down in Punxsutawney.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:36 PM EST
- Where
- Jefferson County, 0.87 mi SE of Reynoldsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 41.090, -78.890
Trees and power lines were reported down in Reynoldsville.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:36 PM EST
- Where
- Jefferson County, 0.87 mi SE of Reynoldsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- 911 Call Center
- Coordinates
- 41.090, -78.890
Trees and power lines were reported down in Reynoldsville.
Hail, Jefferson
- When
- July 7, 4:37 PM EST
- Where
- Jefferson County, 1.48 mi NNW of Desire
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 41.040, -78.890
Thunderstorm Wind, Jefferson
- When
- July 7, 4:42 PM EST
- Where
- Jefferson County, 0.87 mi NW of Big Run
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- 911 Call Center
- Coordinates
- 40.980, -78.880
Trees and power lines were reported down in Henderson.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:42 PM EST
- Where
- Jefferson County, 0.52 mi E of Sykesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 41.050, -78.820
Trees and power lines were reported down southeast of Reynoldsville.
Thunderstorm Wind, Jefferson
- When
- July 7, 4:52 PM EST
- Where
- Jefferson County, 0.87 mi SE of Cramer
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 41.010, -78.840
A trained spotter reported several trees down in Stump Creek.
Thunderstorm Wind, Westmoreland
- When
- July 7, 5:00 PM EST
- Where
- Westmoreland County, 0.87 mi SW of Carbon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.270, -79.580
Two trees were reported down southwest of Greensburg.
Thunderstorm Wind, Beaver
- When
- July 7, 6:57 PM EST
- Where
- Beaver County, Harshaville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.550, -80.420
Law enforcement reported trees down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, July 7, 20124 deaths · $10,000 · 0.75 in hail · 3 events
- Damaging Winds and Lightning Strikes in New Jersey, July 7, 20121 death · 4 injured · $342,000 · 68 kt wind · 26 events
- Hail and Damaging Winds in Missouri, July 7, 20121 death · 2 injured · 1 in hail · 10 events
- Lightning Strike in Kansas, July 7, 20121 death · 1 event
- Lightning Strike in Illinois, July 7, 20121 death · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 20121 injured · $150,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Missouri, July 7 to 8, 2012$103,000 · 59 kt wind · 32 events
- Flash Flood and Damaging Winds in Tennessee, July 7 to 8, 2012$101,000 · 55 kt wind · 5 events
- Hail and Damaging Winds in New York, July 7, 2012$80,000 · 1.75 in hail · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 7, 2012$90,000 · 4 events
- Damaging Wind in Oregon, July 7, 2012$100,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Pennsylvania, July 7, 2012$45,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400573, 400574, 400575, 400576, 400577, 400578, 400579, 400580, 400581, 400582, 400583, 400584, 400585, 400586, 400587, 400595, 400588, 400589, 400590, 400591, 400572, 400592, 400593, 400594, 400596, 400597.